Winter Weather, Marion
- When
- February 23, 8:00 PM CST to February 24, 6:00 AM CST
- Where
- Marion forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.650, -88.919 (the zone’s center; the record gives no point)
About twin inches of snow fell across parts of Monroe, St. Clair, Randolph, and Marion counties in Illinois.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
About twin inches of snow fell across parts of Monroe, St. Clair, Randolph, and Marion counties in Illinois. There were some auto accidents reported across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 23, 5:28 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 528 PM CST SAT FEB 23 2008 .DISCUSSION... FAST MOVING UPR LOW EMBEDED IN ZONAL FLOW WILL RACE ACR CNTRL U.S. TONIGHT...BRINGING YET ANOTHER ROUND OF WINTER WX TO S SECTIONS OF THE FA. PCPN HAS BLOSSOMED IN THE WRM ADV ZONE AHD OF THIS FTR DURING THE AFTN FROM CNTRL KS TO SW MO...AND IT SHUD CONT TO PUSH E AFFECTING AREAS ALG AND S OF A COU-STL-SLO LN. FCST SNDGS SUGGEST THAT MOST OF THE PCPN IN OUR CWA WL BE IN THE FORM OF SNOW...AND WITH ALL OF THE DRY AIR BTWN 700-900 MB ANY LVL WITH TEMPS AOA FREEZING SHUD QUICKY DROP BLO 0C WITH ONSET OF PCPN AND EVAPORATIVE COOLING. THINK 1-2 INCHES OF SNOW IS CERTAINLY PSBL AS THE PCPN STREAMS ESE ACR S MO..WITH MOST OF THIS ACCUM OCRG ALG AND S OF A VIH-SAR LN. THESE SNOW AMTS WL KEEP AREA BLO OUR SNOW ADV CRITERIA SO NO HEADLINES RQRD ATTM. PCPN SHUD QUICKLY END OVR SE SECTIONS OF FA ON SUN MRNG AS UPR LO RACES INTO CNTRL APPALACIANS...AND PRIMARY FCST ? FOR SUN IS HOW MUCH SUNSHINE TO EXPECT. WHILE MID AND UPR LVL CLDS WL PULL EAST WITH LO...IT APRS THAT CNDRBL LO LVL MSTR AND LACK OF MIXING MAY CAUSE CLOUDS TO PERSIST FOR QUITE SOME TIME...SCPLY WITH THE NEW SNOW COVER. HV UPPED CLDS OVR THE S FOR SUN...WITH A CORRESPONDING DOWNWARD TWEEK TO TEMPS. NXT SYSTEM HEADS OUR WAY MON. WITH SFC SYSTEM TRACKING ALG MO-IA BDR OUR AREA RMNS ON THE WARM SIDE OF THE STORM...KEEPING PCPN IN THE FORM OF RAIN UNTIL THE PASSAGE OF THE CDFNT MON NGT. CULD BE SM A DUSTING OF SNOW AS COLD AIR RUSHES INTO AREA IN THE WAKE OF THE SYSTEM LATE MON NGT AND TUE...BUT ACCUMULATIONS ARE NORMALLY VRY MINOR IN THE WAKE OF SYNOPTIC SCALE SYSTEMS. A BIGGER CONCERN FOR TUE ARE THE WINDS...WHICH SHUD EASILY GUST INTO THE 30-40 MPH RANGE. IN THE EXTENDED...MEDIUM RANGE SOLNS APR TO BE EXHIBITING FAIRLY GOOD RUN TO RUN AND MODEL TO MODEL CONSISTENCY...WHICH IS NOTEWORTHY GIVEN THE RATHER ACTIVE NATURE OF THE FLOW REGIME WHICH IS FCST FOR NORTH AMERICA. FCST FOR WED-SAT FOLLOWS THEIR CONSENSUS...WITH DEEP TROF OVR E U.S. CARVED OUT BY MONDAYS SYSTEM TRANSITIONING BACK TO A QZONAL FLOW PATTER BY THE END OF THE WEEK. IN REGARDS TO SENSIBLE WX...COLDER WX MOVING INTO AREA IN THE WAKE OF MONS SYSTEM WL HOLD ON INTO WEDNESDAY....FOLLOWED BY A WARMUP ON THU AS WARMR AIR SURGES BACK NWD. NEXT CHC OF PCPN WL BE THU NGT AND FRI AS SHTWV DROPS ACR UPR MSVLY AND GTLKS. SINCE IT APRS THAT COLD AIR IN THE WAKE OF THIS SYSTEM WILL JUST VRY BRIEFLY GRAZE AREA IT APRS THAT MODERATING TEMPS THAT BEGAN ON THU WL GENLY CONT INTO NXT WEEKEND. TRUETT && .AVIATION... FOR THE 00Z TAFS... MID TO HIGH LEVEL CLOUDINESS WILL CONTINUE TO SPREAD EAST AND NORTHEAST ACROSS THE REMAINDER OF THE CWA. SURFACE WINDS WILL REMAIN RELATIVELY LIGHT THROUGH THE VALID TAF PERIOD. CEILING WILL LOWER BETWEEN 2000 TO 3000 KFT AND VISIBILITIES IN LIGHT SNOW/FOG WILL DROP AT OR BELOW 4 MILES. THIS AREA OF LIGHT SNOW WILL END BETWEEN 11 AND 14Z....WITH IMPROVING CEILINGS THROUGH THE AFTERNOON. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 447 PM CST SAT FEB 23 2008 ILZ079-102-MOZ047>049-059-062-065-072>075-084-085-099-241215- RANDOLPH IL-MONROE IL-MONITEAU-COLE-OSAGE-GASCONADE-FRANKLIN- JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- 447 PM CST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT LIGHT SNOW WILL SPREAD FROM THE OZARKS INTO SOUTHEAST MISSOURI TONIGHT...WITH SOME ACCUMULATIONS EXPECTED ALONG AND SOUTH OF A JEFFERSON CITY...SPARTA LINE. ACCUMULATIONS WILL RANGE FROM AROUND A DUSTING IN JEFFERSON CITY AND SPARTA...TO UP TO 2 INCHES ALONG AND SOUTH OF A CUBA...FREDERICKTOWN LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS CHANCE FOR SNOW MONDAY NIGHT AND TUESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY. ALSO...VERY STRONG NORTHWEST WINDS ARE EXPECTED MONDAY NIGHT AND TUESDAY...WITH GUSTS IN THE 30 TO 40 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGE TO REPORT ANY SNOWFALL ACCUMULATIONS THAT OCCUR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 041-042-050>052-060-061-063-064-241215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-KNOX-LEWIS-SHELBY-MARION-MONROE- RALLS-PIKE-BOONE-AUDRAIN-CALLAWAY-MONTGOMERY-LINCOLN-WARREN- ST. CHARLES-ST. LOUIS-ST. LOUIS CITY- 447 PM CST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS CHANCE FOR SNOW MONDAY NIGHT AND TUESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY. ALSO...VERY STRONG NORTHWEST WINDS ARE EXPECTED MONDAY NIGHT AND TUESDAY...WITH GUSTS IN THE 30 TO 40 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83328, 83329, 83330.